Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 9, NWS Riverton, WY

February 15, 2014Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Feb 15, 2014, 1:07 PM MST for Park County, Wyoming. It took effect at Feb 15, 2014, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 1:07 PM MST (20:07 UTC)
In effect from
Feb 15, 2014, 8:00 PM MST
Expired
Feb 16, 2014, 11:00 AM MST
In force
15 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS75 KRIW 152007
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MST SAT FEB 15 2014

...HIGH WINDS EXPECTED IN THE CODY FOOTHILLS LATER THIS EVENING
THROUGH SUNDAY MORNING...

.HIGH WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING IN THE
CODY FOOTHILLS AND CONTINUE THROUGH SUNDAY MORNING.  THE
STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND
SUNRISE. WIND GUSTS WILL BE STRONGEST IN THE VICINITY OF CLARK
WITH GUSTS TO 75 MPH EXPECTED.

WYZ003-160930-
/O.UPG.KRIW.HW.A.0006.140216T0300Z-140216T1800Z/
/O.NEW.KRIW.HW.W.0009.140216T0300Z-140216T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
107 PM MST SAT FEB 15 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP AFTER 8
  PM MST AND CONTINUE THROUGH SUNDAY MORNING WITH THE STRONGEST
  WINDS FROM MIDNIGHT TO SUNRISE.

* WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH... 
  LOCALLY AS HIGH AS 75 MPH IN THE VICINITY OF CLARK. 

* IMPACTS...TRAVEL IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY 
  BE DANGEROUS ALONG HIGHWAY 120. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
3 follow-up statements
398 
WWUS75 KRIW 160356
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
856 PM MST SAT FEB 15 2014

...HIGH WINDS EXPECTED IN THE CODY FOOTHILLS LATER THIS EVENING
THROUGH SUNDAY MORNING...

.HIGH WINDS ARE EXPECTED TO GRADUALLY DEVELOP LATER THIS EVENING
IN THE CODY FOOTHILLS AND CONTINUE THROUGH SUNDAY MORNING. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AND 7 AM EARLY
SUNDAY MORNING. WIND GUSTS WILL BE STRONGEST IN THE VICINITY OF
CLARK WITH A FEW GUSTS TO 60 MPH EXPECTED.

WYZ003-161100-
/O.CON.KRIW.HW.W.0009.000000T0000Z-140216T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
856 PM MST SAT FEB 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

* SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO SLOWLY DEVELOP
  AFTER 8 PM MST AND CONTINUE THROUGH SUNDAY MORNING WITH THE
  STRONGEST WINDS FROM 4 TO 6 AM.

* WIND...WEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS TO 60
  MPH...ESPECIALLY IN THE VICINITY OF CLARK.

* IMPACTS...TRAVEL IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY 
  BE DANGEROUS ALONG HIGHWAY 120. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
031 
WWUS75 KRIW 161115
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
415 AM MST SUN FEB 16 2014

...HIGH WINDS EXPECTED TO CONTINUE IN THE CODY FOOTHILLS THIS
MORNING...

.HIGH WINDS WILL CONTINUE THIS MORNING IN THE CODY FOOTHILLS. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 7 AM THIS MORNING.
WIND GUSTS WILL BE STRONGEST IN THE VICINITY OF CLARK WITH A FEW
MORE GUSTS OF 70 MPH EXPECTED.

WYZ003-161800-
/O.CON.KRIW.HW.W.0009.000000T0000Z-140216T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
415 AM MST SUN FEB 16 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THIS MORNING. THE
  STRONGEST WINDS WILL BLOW THROUGH 7 AM.

* WIND...A WESTERLY WIND GUST OF 70 MPH WAS RECORDED CLOSE TO
  MIDNIGHT AND AGAIN AROUND 2 AM THIS MORNING ON THE WEST SIDE OF
  CLARK. WIND GUSTS WILL BE STRONGEST IN THE VICINITY OF CLARK
  WITH A FEW MORE GUSTS OF 70 MPH EXPECTED.

* IMPACTS...TRAVEL IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE
  DANGEROUS ALONG HIGHWAY 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
800 
WWUS75 KRIW 161742
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1042 AM MST SUN FEB 16 2014

...THE HIGH WIND THREAT HAS ENDED FOR THIS AFTERNOON...

.WINDS HAVE DECREASED ACROSS THE CODY FOOTHILLS AND WILL
REMAIN DOWN FOR THIS AFTERNOON.

WYZ003-161845-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-140216T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1042 AM MST SUN FEB 16 2014

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 15, 10:55 AM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 15, 10:55 AM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1055 AM MST SAT FEB 15 2014

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

ISSUED HIGH WIND WATCH FOR CODY FOOTHILLS FROM 8 PM MST THIS EVENING
THROUGH 11 AM MST SUNDAY EXPECT WIND GUSTS OF 75 MPH IN THE CLARK AREA
ESPECIALLY FROM MIDNIGHT THROUGH SUNRISE.

WENT WITH WINTER WEATHER ADVISORY ACROSS THE WESTERN MOUNTAINS
FOR SNOW AND BLOWING SNOW TONIGHT AND SUNDAY.  MOST MOUNTAIN AREAS
WILL SEE 8 TO 12 INCHES OF SNOW WITH LOCAL AREAS UP TO 15 INCHES.
THE SNOW WILL BE ACCOMPANIED BY 20 TO 30 MPH WINDS GUSTING FROM 40
TO 50 MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW...
ESPECIALLY OVER THE HIGHER RIDGES...PASSES AND PEAKS. THE PREVIOUS
WINTER STORM WATCH JUST INCLUDED THE TETON/GROS VENTRE MOUNTAINS.
THE WINTER WEATHER ADVISORY WAS EXPENDED TO INCLUDE YELLOWSTONE
NP...THE ABSAROKA MOUNTAINS...THE WYOMING AND SALT RIVER RANGES
AND THE WEST SLOPES OF THE WIND RIVER MOUNTAINS.

WEST OF THE DIVIDE...

SNOWFALL CONTINUES TO STREAM INTO THE FAR WEST ATTM AND SHOULD
END FOR THE MOST PART BY ISSUANCE TIME SO WILL GO AHEAD AND CANCEL
THE SNOW HILITES PRESENTLY IN EFFECT. SLIGHTLY COOLER AIR WILL
BRIEFLY WORK ITS WAY INTO THE AREA BEHIND THIS EXITING WAVE.
HEAVIER SNOWFALL WILL QUICKLY RETURN TO WESTERN WY THIS MORNING
WHEN ABOUT 3 HOURS OF ISENTROPIC LIFT OCCURS THIS MORNING AS WE
QUICKLY TRANSITION BACK TO WARM AIR ADVECTION AS MORE WAVES IN THE
WESTERLY FLOW CONTINUE TO QUICKLY PARADE ACROSS THE AREA. RIGHT
REAR QUAD DYNAMICS WILL AID IN LIFT TODAY. HOWEVER...THIS PERIOD
OF SNOW WILL NOT HAVE MUCH IMPACT AS H7 TEMPS WARM TO -1.5C IN
SOUTHWEST WY...-4.5C IN WEST CENTRAL WY AND -7C IN NW WY WHICH
MEANS SNOW WILL TURN TO RAIN IN THE STAR VALLEY AND RAIN WILL MIX
WITH SNOW IN THE JACKSON VALLEY. MORE SIGNIFICANT SNOWFALL WILL
OCCUR TONIGHT INTO SUNDAY AS THE UPPER FLOW BACKS TO A MORE WEST
SOUTHWEST DIFLUENT FLOW STREAMING MORE DIRECTLY OFF THE
SUBTROPICAL PACIFIC. Q VECTOR FORCING WILL ALSO AID IN LIFT SUNDAY
AS WILL INSTABILITY AHEAD OF A STRONGER PACIFIC COLD FRONT. STEADY
SNOWFALL TONIGHT AND SUNDAY MORNING WILL TRANSITION TO QUICKER
HEAVY SNOW BURSTS SUNDAY AFTERNOON. HAVE PAINTED ADVISORY SNOW
AMOUNTS ACROSS MUCH OF THE WEST BUT THE TETONS APPEAR TO BE A
CANDIDATE FOR LOW END WARNING AMOUNTS SO WILL ISSUE A WATCH FOR
THAT ZONE VALID FROM 00Z THIS EVENING THROUGH 00Z MONDAY. LATER
SHIFTS CAN DECIDE ON WHETHER TO CONTINUE THE IDEA OF ISSUING
ADVISORIES GIVEN THE EXPECTED SNOW AMOUNTS FOR MUCH OF THE WEST
FOR ROUGHLY THE SAME TIME FRAME. SNOWFALL OUT WEST WILL DIMINISH
SUNDAY NIGHT AS A 1029MB SURFACE HIGH BUILDS IN FROM THE WEST.
MONDAY WILL SEE A RESPITE FROM THE SNOWFALL BEFORE SNOWFALL
INCREASES ONCE AGAIN IN NW WY MONDAY NIGHT AS A LOW AMPLITUDE
TROUGH MOVES ACROSS THE AREA IN THE CONTINUED FAST WESTERLY FLOW.
OVERALL...TEMPERATURES WILL BE RATHER MILD.

EAST OF THE DIVIDE...

BRISK WEST SOUTHWEST WILL CONTINUE THROUGH THE WEEKEND FROM RKS TO
CPR AS WELL AS AT THE HIGHER ELEVATIONS...ESPECIALLY ALONG THE EAST
SIDE OF THE CONTINENTAL DIVIDE AND THE ADJACENT FOOTHILLS WITH
STRONGER WINDS EXPECTED SUNDAY THEN TODAY. HOWEVER...HIGH WINDS ARE
NOT A CONCERN AS THE GRADIENT AT H7 AND AT THE SURFACE IS NOT THAT
IMPRESSIVE. HOWEVER...WITH A STRONG PACIFIC COLD FRONT PROGGED TO
SWEEP ACROSS WYOMING FROM WEST TO EAST EARLY SUNDAY EVENING ALONG
WITH 7 TO 9MB 3 HOURLY SURFACE POST FRONTAL PRESSURE RISES...ALL
ZONES WILL EXPERIENCE INCREASING VEERING POST FRONTAL WINDS. THIS
FRONT WILL ALSO BE CAPABLE OF SWEEPING RAIN AND SNOW SHOWERS ACROSS
THE DIVIDE TO AREAS EAST OF THE DIVIDE. THE AIRMASS WILL BE RATHER
UNSTABLE SO SNOW BANDS WILL LIKELY FORM OFF THE SOUTHERN BIG HORN
AND BRIDGER MOUNTAINS FOR THE POTENTIAL OF UP TO AN INCH OR SO OF
SNOWFALL OVER PORTIONS OF THE LOWER ELEVATIONS OF NATRONA AND
SOUTHERN JOHNSON COUNTIES ALONG WITH A COUPLE OF INCHES OF SNOW ON
THE REST OF THE BIG HORN MTNS SUNDAY EVENING. THE 1029MB SURFACE
HIGH WILL ONLY COOL TEMPERATURES DOWN A FEW DEGREES SUNDAY NIGHT AS
THIS AIR WILL BE OF PACIFIC ORIGIN. IT WILL NOT BE LONG BEFORE WINDS
QUICKLY DEFAULT BACK TO THE WEST SOUTHWESTERLY AND INCREASE ALONG
THE USUAL AFOREMENTIONED WIND PRONE ZONES. THIS RETURN FLOW WILL
WARM ALL ZONES TO ABOVE NORMAL LEVELS MONDAY. HOWEVER...MONDAY
STANDS TO BE A CANDIDATE FOR A HIGH WIND EVENT WITH 55 KNOT 700MB
WINDS POTENTIALLY MIXING DOWN. OVERALL TEMPERATURES WILL BE RATHER
MILD THIS WEEKEND AND THROUGH MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY

CONTINUED ACTIVE PERIOD WITH EACH PROSPECTIVE SYSTEM CONTAINING
COLDER AND COLDER AIR AS THE NRN GULF OF ALASKA LOW FINALLY GETS
PUSHED INLAND LATE IN THE WEEK. THE FIRST SYSTEM ROTATES SWD AND
THEN EWD UNDERNEATH THIS LOW TO PRODUCE ANOTHER STORM ACROSS THE
WEST LATER TUESDAY NIGHT INTO WEDNESDAY MORNING WITH A PERIOD OF
HEAVIER SNOW EXPECTED. STRONG TO HIGH WIND EXPECTED AHEAD OF AND
WITH FRONTAL PASSAGE...ESPECIALLY MOUNTAINS AND EAST OF THE DIVIDE
TUESDAY NIGHT AND WEDNESDAY. SHOULD BE A STRONG ENOUGH FRONT AND
TROUGH TO BRING A SWATH OF SNOW ACROSS THE I80 CORRIDOR AND EVEN IN
THE FAR NERN ZONES. COLD...NW FLOW PREVAILS IN BETWEEN SIGNIFICANT
SYSTEM WITH LIGHT SNOW CONTINUING IN THE WRN MOUNTAINS...AND VALLEYS
AT TIMES UNTIL THE NEXT SYSTEM ARRIVES BY THURSDAY NIGHT. THIS
SYSTEM LOOKS COLDER YET WITH H7 TEMPERATURES FORECAST TO DROP TO
-15C WITH FRONTAL PASSAGE FRIDAY ALREADY AND AS COLD AS -20C BEHIND
IT FRIDAY NIGHT AND SATURDAY. SIGNIFICANT SNOW POSSIBLE AGAIN
THURSDAY NIGHT AND FRIDAY IN THE WEST AND PROBABLY A GOOD SWATH
AGAIN ACROSS THE SOUTH THURSDAY NIGHT OR FRIDAY BEFORE A COLD NW
FLOW DEVELOPS AND KEEPS AT LEAST SOME LIGHT SNOW GOING IN THE
MOUNTAINS. WILL HAVE TO WATCH OUR NERN HALF CLOSELY AS THE UPPER LOW
IS FORECAST TO MOVE ACROSS THE AREA. THE ECMWF IS MORE BULLISH AND
FARTHER SOUTH WITH THE UPPER CIRCULATION. COLD FOR SURE WITH -15C TO
-20C AIR AT H7. TEMPERATURES GENERALLY FALL THROUGH THE PERIOD
STARTING OUT IN THE 40S EAST OF THE DIVIDE...FALLING INTO THE UPPER
TEENS TO MID 20S BY FRIDAY INTO SATURDAY. THE LOWER ELEVATIONS OF
THE WEST START AROUND FREEZING BUT FINISH ONLY IN THE TEENS TO
AROUND 20 BY SATURDAY. THE MOUNTAINS WILL SEE HIGHS ONLY IN THE
SINGLE DIGITS TO TEENS BY SATURDAY. NO WORRY ABOUT RAIN WITH THESE
SYSTEMS.

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL ACROSS THE LOWER ELEVATIONS INCLUDING
THE AIRPORTS THROUGH 18Z SUNDAY. OVER AND NEAR THE CONTINENTAL
DIVIDE OVER THE MOUNTAINS ABOVE 8500 FEET...WIDESPREAD MVFR TO IFR
CEILINGS AND VISIBILITIES REDUCED IN SNOW AND BLOWING SNOW WILL
OBSCURE THE HIGHER MOUNTAINS. STRONG WEST WINDS WILL PRODUCE LOW
LEVEL WIND SHEAR BETWEEN THE SURFACE AND 2000 FEET ABOVE GROUND
LEVEL.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

OVER AND NEAR THE MOUNTAINS ABOVE 8000 FEET...WIDESPREAD MVFR TO
IFR CEILINGS AND VISIBILITIES REDUCED IN SNOW AND BLOWING SNOW
WILL OBSCURE THE HIGHER MOUNTAINS. MVFR TO IFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED IN THE VICINITY OF KJAC...KAFO...KBPI
AND KPNA.  STRONG WEST WINDS WILL PRODUCE LOW LEVEL WIND SHEAR
BETWEEN THE SURFACE AND 2000 FEET ABOVE GROUND LEVEL.

.FIRE WEATHER...

FIRE WEATHER WILL CONTINUE TO NOT BE A CONCERN IN WESTERN WYOMING
WITH CONTINUED PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND AND INTO
NEXT WEEK. BRISK WEST SOUTHWEST WINDS WILL CONTINUE FROM ROCK
SPRINGS TO CASPER THROUGH THE WEEKEND. A STRONG PACIFIC COLD FRONT
WILL VEER AND INCREASE THE WINDS AT ALMOST ALL ZONES SUNDAY EVENING
ALONG WITH SOME RAIN AND SNOW SHOWERS SPILLING OVER TO AREAS EAST
OF THE DIVIDE. THERE IS THE POTENTIAL FOR VERY STRONG WEST SOUTHWEST
WINDS MONDAY FROM ALONG THE SOUTHERN WIND CORRIDOR AND THE ON THE
HIGHER ELEVATIONS. TEMPERATURES WILL AVERAGE ABOVE NORMAL THROUGH
THE WEEKEND ALONG WITH A SUBTLE COOL DOWN SUNDAY NIGHT AND WARMING
BACK UP MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
SUNDAY WYZ001-002-012-014-024.

HIGH WIND WATCH FROM 8 PM MST THIS EVENING THROUGH SUNDAY
MORNING WYZ003.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...C.BAKER
FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 15, 10:42 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1042 AM MST SAT FEB 15 2014

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1042 AM MST SAT FEB 15 2014

...WINTER WEATHER ADVISORY IN EFFECT FOR THE WESTERN MOUNTAINS
FROM TONIGHT THROUGH SUNDAY...

...HIGH WIND WATCH IN EFFECT FOR THE CODY FOOTHILLS FROM TONIGHT
THROUGH TOMORROW MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ANOTHER POTENTIAL FOR HEAVY SNOWFALL IS EXPECTED IN THE TETON
AND GROS VENTRE RANGE TONIGHT. PLEASE SEE THE WINTER WEATHER
ADVISORY FOR DETAILS.

HIGH WINDS ARE POSSIBLY IN THE FAVORED LOCATIONS IN CODY FOOTHILLS
TONIGHT. PLEASE SEE THE HIGH WIND WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...SIGNIFICANT SNOWFALL POSSIBLE MAINLY OVER THE TETON AND GROS
VENTRE RANGES SUNDAY.

STRONG TO POTENTIALLY DAMAGING WIND AT TIMES...MAINLY IN THE WIND
CORRIDOR FROM ROCK SPRINGS TO CASPER...AS WELL AS THE EASTERN SLOPES
OF THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS ARE POSSIBLE
MONDAY.

TUESDAY NIGHT AND WEDNESDAY...SIGNIFICANT SNOWFALL POSSIBLE ACROSS
THE WEST.

THURSDAY NIGHT AND FRIDAY...A COLD STORM SYSTEM MAY BRING
SIGNIFICANT SNOWFALL TO THE WEST AND STRONG WIND EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WIND SPEEDS
OF AT LEAST 50 MPH. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:39 AM MSTWinter Storm WatchRIWFremont, Lincoln, Sublette, Teton7 hr
Feb 15, 10:02 AM MSTHigh Wind WatchRIWPark3 hr
Feb 15, 10:21 AM MSTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton31 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.